Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 159, NWS St. Louis, MO

November 18, 2015Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Nov 18, 2015, 5:36 AM CST for Osage County, Missouri. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Nov 18, 2015, 5:36 AM CST (11:36 UTC)
Expired
Nov 19, 2015, 9:46 AM CST
In force
28 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maries River at Westphalia (WPHM7).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WGUS43 KLSX 181136
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
536 AM CST WED NOV 18 2015

...The National Weather Service in St. Louis has issued a flood 
warning for the following river in Missouri... 


  Maries River near Westphalia


.This Flood Warning is a result of 4 to 8 inches of rain the past
48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-191136-
/O.NEW.KLSX.FL.W.0159.151118T1136Z-151119T1546Z/
/WPHM7.1.ER.151118T0628Z.151118T1046Z.151118T1546Z.NO/
536 AM CST WED NOV 18 2015

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Maries River near Westphalia
* until Thursday evening.
* At 5 AM Wednesday the stage was 12.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is currently cresting near 12 feet and is forecast to fall
  below flood stage this afternoon.
* Impact:  At 12.1 feet...The north end of County Road 521 begins 
  flooding adjacent to the river near this height.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/19  11/20  11/21  11/22  11/23

Maries River
  Westphalia      10.0   11.97       3.7    2.0    1.3    1.3       

&&

LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197 3840 9205                       

$$
2 follow-up statements
939 
WGUS83 KLSX 181426
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
826 AM CST WED NOV 18 2015

...The flood warning continues for the following rivers in Missouri...


  Maries River near Westphalia
  
  Moreau River near Jefferson City


.This Flood Warning is a result of 4 to 7 inches of rain the past 2 days...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-191426-
/O.EXT.KLSX.FL.W.0159.000000T0000Z-151119T1800Z/
/WPHM7.1.ER.151118T0628Z.151118T1201Z.151118T1800Z.NO/
826 AM CST WED NOV 18 2015

The Flood Warning continues for
  the Maries River near Westphalia
* until this afternoon.
* At 8 AM Wednesday the stage was 11.1 feet.
* Flood stage is 10.0 feet.
* The river is forecast to fall below flood stage late this morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/19  11/20  11/21  11/22  11/23

Maries River
  Westphalia      10.0   11.05       4.0    2.1    1.3    1.3    1.3

&&

LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197 3840 9205                       

$$

MOC051-191425-
/O.EXT.KLSX.FL.W.0154.000000T0000Z-151120T0828Z/
/JCMM7.1.ER.151118T0614Z.151119T0000Z.151119T0828Z.NO/
826 AM CST WED NOV 18 2015

The Flood Warning continues for
  the Moreau River near Jefferson City
* until Thursday afternoon.
* At 7:30 AM Wednesday the stage was 19.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to crest near 21.2 feet this evening and fall
  below flood stage tonight.
* Impact:  At 20.0 feet...Near this height, Buffalo Road will be 
  closed.  This road is about 8.7 river miles upstream of the gage.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/19  11/20  11/21  11/22  11/23

Moreau River
  Jefferson City  17.0   19.91      13.6    3.2    2.4    2.4    2.3

&&

LAT...LON 3853 9231 3848 9231 3849 9211 3854 9207 3855 9214                       

$$
645 
WGUS83 KLSX 181850
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1250 PM CST WED NOV 18 2015

...The flood warning is cancelled for the following river in Missouri...


  Maries River near Westphalia


.This will be the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-181920-
/O.CAN.KLSX.FL.W.0159.000000T0000Z-151119T1800Z/
/WPHM7.1.ER.151118T0628Z.151118T1201Z.151118T1448Z.NO/
1250 PM CST WED NOV 18 2015

The Flood Warning is cancelled for
  the Maries River near Westphalia.
* At 12 PM Wednesday the stage was 6.4 feet.
* Flood stage is 10.0 feet.
* The river fell below flood stage at 8:45 AM Wednesday.
* The river is forecast to fall to near 2 feet by Friday.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     11/19  11/20  11/21  11/22  11/23

Maries River
  Westphalia      10.0    6.44       4.0    2.1    1.3    1.3    1.3

&&

LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197 3840 9205                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 18, 4:46 AM CST, 50 minutes earlier.

Area forecast discussion, Nov 18, 4:46 AM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
446 AM CST WED NOV 18 2015

.SHORT TERM:  (Through Late This Afternoon)
Issued at 326 AM CST Wed Nov 18 2015

Will cancel the rest of the Flash Flood Watch at 4 am this
morning as the heavier rain was shifting east of our forecast area
as the dry slot continued to advance eastward through the region.
The upper level low over eastern KS will open up and weaken as it
lifts northeastward and moves through IA and WI later today. The
rain should shift east of the forecast area later this morning,
but will likely have patchy light rain or scattered light showers
mainly across northeast MO and west central IL this morning
associated with the upper level low. With cloud cover and cold air
advection should not see much of a diurnal rise in temperatures,
with nearly steady or even falling temperatures today along with
strong and gusty winds.

GKS

.LONG TERM:  (Tonight through Tuesday)
Issued at 326 AM CST Wed Nov 18 2015

A deep upper level trough moving eastward through the northern
Plains will send a dry cold front southeastward through the
forecast area tonight. This will usher in the beginning of a
colder weather pattern with more normal temperatures for mid-late
November tonight through Friday. Dry conditions can be expected
for Thursday through Friday morning as a ridge of high pressure
moves eastward through the region. A shortwave and associated
weak surface low will move east-northeastward through northern MO
Friday afternoon and through central and northeastern portions of
IL Friday night. There are some model discrepencies on the exact
track and timing of the surface low, but it appears that most of
the precipitation will fall across northeast MO and west central
IL Friday afternoon and night with some light post frontal
precipitation Saturday morning just behind the trailing cold
front moving southeastward through the area south-southwest of
the low. The precipitation will begin as liquid rain but should
change over to snow Friday night. It appears that up to 1 inch of
snow accumulation is possible across northeast MO and west
central IL Friday night mainly on grassy areas. Further south
just flurries or possibly a light dusting late Friday night and
early Saturday morning. Unseasonably cold temperatures are
expected for the weekend with a deep upper level trough moving
eastward through the northern Plaisn and Great Lakes region and a
fairly strong surface ridge moving into the area behind the
surface low and trailing cold front. Both the GFS and ECMWF models
drop the -10 degrees C 850 mb isotherm southward to STL on
Saturday. This will lead to the coldest temperatures of the season
so far for our area this weekend. Should see a gradual warming
trend beginning Monday afternoon as upper level heights begin to
rise and as the surface ridge shifts east of our area with the
return of southerly surface/low level flow.

GKS

&&

.AVIATION:  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1143 PM CST Tue Nov 17 2015

Primary N-S band of rain will be exiting STL metro by 07z.
However to the west, some much spottier and much lighter
showers have redeveloped to the west near KCOU along the occluded
front just ahead of the dry slot. This lighter precip could swing
back into the TAF sites along the Mississippi River during the
predawn hours, but don't believe they will have much of an
aviation impact with regards to ceilings or visbilities. Ceilings
between the primary rain area and the occluded front have been a
real hodgepodge of IFR, MVFR, and VFR all evening, and this
chaotic mix will likely continue until the passage of the occluded
front...which will be occurring shortly at KCOU and in the 09-10z
time frame elsewhere. Wrap around MVFR clouds should return a few
hours after the arrival of the dry slot, and expect these MVFR
cigs along with strong south/southwest winds gusting to around 30
kts to dominate much of the day on Wednesday.

Specifics for KSTL: Steady rainfall should come to an end by
around 07z, with ceilings remaining a chaotic mix of IFR, MVFR,
and VFR until around 10z when occluded front swings through and
temporarily erodes the low clouds. However, models are in
agreement that another area of low clouds...likely with MVFR
bases...will rotate into the area by mid morning Wednesday, and
persist most of the day with strong south/southwest winds gusting
to around 30kts.

Truett

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Nov 18, 5:19 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
519 AM CST WED NOV 18 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
519 AM CST WED NOV 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW IS LIKELY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS
FRIDAY NIGHT WITH UP TO ONE INCH OF ACCUMULATION POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GKS

In the hours before

Local storm report, Nov 18, 5:30 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 AM CST WED NOV 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HEAVY RAIN       PERSHING                38.58N  91.61W
11/18/2015  M6.85 INCH       GASCONADE          MO   TRAINED SPOTTER

            STORM TOTAL

&&

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 6:51 PM CSTAreal Flood WarningLSXAudrain, Callaway, Lincoln, Monroe, Montgomery, Pike and 2 more12 hr
Nov 17, 7:59 PM CSTAreal Flood WarningLSXFranklin, Iron, Jefferson, Madison, Sainte Genevieve, Saint Francois and 1 more12 hr
Nov 17, 9:42 PM CSTAreal Flood WarningLSXBoone, Callaway, Cole, Crawford, Franklin, Gasconade and 5 more12 hr
Nov 17, 10:57 PM CSTAreal Flood WarningLSXAudrain, Monroe9 hr
Nov 17, 11:13 PM CSTAreal Flood WarningLSXIron, Reynolds9 hr
Nov 18, 10:16 AM CSTRiver Flood WarningLSXCrawford51 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.